Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 142, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 4, 2012, 6:57 PM CDT for Hutchinson County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2012, 6:57 PM CDT (23:57 UTC)
- Expired
- Jun 4, 2012, 8:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 76 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:11 PM CDT | HAIL 1 | 4 S Pringle, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 12.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1197 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
286 WUUS54 KAMA 042357 SVRAMA TXC233-050100- /O.NEW.KAMA.SV.W.0142.120604T2357Z-120605T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 657 PM CDT MON JUN 4 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 800 PM CDT * AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES EAST OF STINNETT...OR ABOUT 15 MILES NORTH OF BORGER...MOVING WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... PRINGLE... STINNETT... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3582 10161 3603 10139 3591 10114 3574 10124 TIME...MOT...LOC 2358Z 112DEG 9KT 3587 10132 $$ CLK
3 follow-up statements
019 WWUS54 KAMA 050013 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 713 PM CDT MON JUN 4 2012 TXC233-050100- /O.CON.KAMA.SV.W.0142.000000T0000Z-120605T0100Z/ HUTCHINSON TX- 713 PM CDT MON JUN 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR CENTRAL HUTCHINSON COUNTY... AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF STINNETT...OR 15 MILES NORTH OF BORGER...MOVING WEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRINGLE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF CENTRAL HUTCHINSON COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3582 10161 3603 10139 3591 10114 3574 10124 TIME...MOT...LOC 0013Z 112DEG 9KT 3588 10136 $$ CLK
758 WWUS54 KAMA 050036 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 736 PM CDT MON JUN 4 2012 TXC233-050100- /O.CON.KAMA.SV.W.0142.000000T0000Z-120605T0100Z/ HUTCHINSON TX- 736 PM CDT MON JUN 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR CENTRAL HUTCHINSON COUNTY... AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF STINNETT...OR 14 MILES NORTH OF BORGER... MOVING NORTHWEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRINGLE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF CENTRAL HUTCHINSON COUNTY. THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER...STRONG WINDS AND VERY HEAVY RAIN. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3582 10161 3603 10139 3591 10114 3574 10124 TIME...MOT...LOC 0036Z 116DEG 7KT 3586 10134 $$ CLK
132 WWUS54 KAMA 050056 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 756 PM CDT MON JUN 4 2012 TXC233-050106- /O.EXP.KAMA.SV.W.0142.000000T0000Z-120605T0100Z/ HUTCHINSON TX- 756 PM CDT MON JUN 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HUTCHINSON COUNTY WILL EXPIRE AT 800 PM CDT... AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3582 10161 3603 10139 3591 10114 3574 10124 TIME...MOT...LOC 0056Z 116DEG 7KT 3588 10138 $$ CLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:07 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 4, 4:07 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 407 PM CDT MON JUN 4 2012 .DISCUSSION... MAIN FOCUS IS ON THUNDERSTORM CHANCES OVER THE NEXT SEVERAL DAYS. THE SYNOPTIC PICTURE ACROSS THE CONUS FEATURED AN OMEGA BLOCK THIS AFTERNOON...CHARACTERIZED BY UPPER RIDGING CENTERED OVER THE ROCKIES/HIGH PLAINS AND UPPER LOWS OFF THE PAC NW COAST AND OVER THE NORTHEAST. WATER VAPOR IMAGERY SHOWED CONSIDERABLE MID AND UPPER- LEVEL MOISTURE TRAPPED UNDER THE RIDGE...WITH SOME SHORTWAVES ALSO EMBEDDED WITHIN THE RIDGE. ONE SUCH SHORTWAVE WAS OVER SOUTHEAST CO...AIDING THUNDERSTORM DEVELOPMENT OVER THE WESTERN OK PANHANDLE AND NORTHWEST TX PANHANDLE. ANOTHER ELONGATED SHORTWAVE TROUGH/SHEAR AXIS STRETCHED FROM AR WESTWARD ACROSS SOUTHERN OK AND THE SOUTHEAST TX PANHANDLE AND SOUTH PLAINS INTO EAST CENTRAL NM. MAIN SURFACE FRONT WAS LOCATED SOUTH OF THE CWA...WITH CONVECTION DEVELOPING ALONG THIS BOUNDARY ACROSS EASTERN NM AND THE SOUTH PLAINS. A MOIST UPSLOPE FLOW ACROSS THE PANHANDLES NORTH OF THIS FRONT WAS HELPING TO TRIGGER SCATTERED CONVECTION ACROSS THE AREA...WITH THE GREATEST COVERAGE ACROSS THE NORTHWEST NEAR THE AFOREMENTIONED SHORTWAVE. THE FLOW ALOFT REMAINS VERY WEAK UNDER THE UPPER RIDGE...RESULTING IN VERY WEAK DEEP LAYER SHEAR AND SLOW STORM MOTIONS. STORM MOTION WAS GENERALLY TO THE SOUTHWEST AROUND THE UPPER RIDGE. THE MOIST/WARM AIRMASS HAS LED TO AN UNSTABLE AIRMASS WITH MLCAPES RANGING FROM 1500 J/KG IN THE WEST TO NEAR 3000 J/KG IN THE EASTERN CWA. ABSENCE OF DEEP LAYER SHEAR IS EVIDENT IN RADAR IMAGERY...WITH MULTICELL STRUCTURES DOMINATING. THIS WEAK SHEAR WILL HELP MINIMIZE THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER...BUT INSTABILITY IS MORE THAN SUFFICIENT TO SUPPORT SOME STRONG TO SEVERE STORMS THROUGH THIS EVENING. ANY SUCH STORMS WILL BE VERY PULSE IN NATURE GIVEN THE LACK OF SHEAR. HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS AROUND 60 MPH EXPECTED TO BE THE MAIN SEVERE WEATHER THREATS. THERE WILL ALSO BE POTENTIAL FOR LOCALLY HEAVY RAIN AND ASSOCIATED LOCALIZED FLOODING OWING TO SLOW STORM MOTIONS AND PRECIPITABLE WATERS IN THE INCH TO INCH AND A HALF RANGE. BEST THUNDERSTORM CHANCES WILL BE THROUGH THE EVENING HOURS. CONVECTION MAY HANG ON INTO THE OVERNIGHT HOURS...BUT SHOULD DIMINISH WITH TIME AS LOW-LEVEL SOUTHEAST FLOW VEERS TO THE SOUTH/WEAKENS AND THE ATMOSPHERE GRADUALLY STABILIZES. OVERALL PATTERN WILL REMAIN FAIRLY STAGNANT OVER THE NEXT FEW DAYS. BLOCKING PATTERN TO STAY IN PLACE AT LEAST THROUGH WEDNESDAY...WITH DIRTY RIDGE REMAINING IN PLACE OVER THE PANHANDLES. COMBINATION OF MOIST LOW-LEVEL UPSLOPE FLOW...MID/UPPER-LEVEL MOISTURE TRAPPED UNDER THE RIDGE...SHORTWAVES EMBEDDED WITHIN THE UPPER RIDGE...WEAK CAPPING...DAYTIME HEATING...AND REMNANT OUTFLOW BOUNDARIES WILL SUPPORT DAILY THUNDERSTORM CHANCES WITH THE HIGHEST PRECIPITATION CHANCES EACH DAY COMING DURING THE AFTERNOON AND EVENING HOURS. FLOW ALOFT WILL REMAIN WEAK...KEEPING STORM ORGANIZATION AND THE POTENTIAL FOR ORGANIZED/WIDESPREAD SEVERE WEATHER LOW. HOWEVER...LIKE TODAY...INSTABILITY WILL BE SUFFICIENT FOR A FEW STRONG TO POSSIBLY SEVERE STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS EACH AFTERNOON AND EVENING. LOCALIZED HEAVY RAIN/FLOODING WILL ALSO REMAIN A CONCERN DUE TO SLOW STORM MOVEMENT AND A MOIST AIRMASS IN PLACE. THE ELONGATED SHORTWAVE TROUGH MENTIONED ABOVE IS FORECAST TO CONSOLIDATE AND LIKELY HOVER SOMEWHERE OVER THE FAR SOUTHERN PANHANDLE/SOUTH PLAINS/ROLLING PLAINS VICINITY THROUGH WEDNESDAY...PROVIDING AN ADDITIONAL FOCUS FOR CONVECTION. CONFIDENCE IN ACTUAL LOCATION OF THIS FEATURE IS LOW GIVEN ITS POSITION BENEATH THE BROADER RIDGE AND ANTICIPATED CONVECTIVE INFLUENCES ON BOTH ITS STRENGTH AND POSITION. PRECIPITATION CHANCES CONTINUE THURSDAY AND FRIDAY...BUT LOOK TO DECREASE SOMEWHAT DURING THIS TIMEFRAME AS THE SHORTWAVE NEAR THE SOUTHERN CWA SHIFTS SOUTHEAST AWAY FROM THE AREA AND THE UPPER RIDGE BECOMES A LITTLE MORE DOMINANT. HAVE MAINTAINED A DRY FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK. A SOUTHWEST FLOW ALOFT WILL TAKE HOLD AS AN UPPER TROUGH PROPAGATES ACROSS THE NORTHERN ROCKIES...SHUNTING THE RIDGE EASTWARD. LEE TROUGH WILL DEEPEN UNDER THIS INCREASING CROSS-MOUNTAIN FLOW ALOFT...WITH A DRYLINE ALSO STARTING TO TAKE SHAPE SATURDAY AND TIGHTENING UP BY SUNDAY. THIS MAY PROVIDE ANOTHER CHANCE FOR THUNDERSTORMS...BUT WARMING TEMPS ALOFT AND RESULTANT CAPPING MAY STUNT CONVECTIVE INITIATION. THUS HAVE MAINTAINED A DRY FORECAST FOR THE TIME BEING. COOLER TEMPERATURES WITH HIGHS IN THE 80S EXPECTED THROUGH THE END OF THE WORK WEEK...BEFORE WARMING OVER THE WEEKEND AS THE SOUTHWEST FLOW ALOFT DEVELOPS. KB && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH AT LEAST THE END OF THE WORK WEEK DUE TO RECENT RAINFALL...MORE RAIN CHANCES OVER THE NEXT SEVERAL DAYS...AND RELATIVE HUMIDITY LEVELS REMAINING ABOVE 30 PERCENT. RELATIVE HUMIDITY LEVELS MAY FALL BELOW 20 PERCENT ACROSS THE WESTERN PANHANDLES THIS WEEKEND WHILE SOUTH/SOUTHWEST WINDS INCREASE...HOWEVER RECENT PRECIPITATION SHOULD MITIGATE ANY FIRE WEATHER CONCERNS. KB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 83 63 84 61 / 40 30 30 20 20 BEAVER OK 65 88 64 87 65 / 30 20 20 20 20 BOISE CITY OK 62 84 61 85 60 / 60 30 30 20 20 BORGER TX 68 86 67 85 66 / 40 30 30 20 20 BOYS RANCH TX 64 85 64 86 64 / 40 30 30 20 20 CANYON TX 64 82 62 84 61 / 40 30 30 20 20 CLARENDON TX 67 85 65 86 63 / 40 30 30 30 30 DALHART TX 62 83 62 85 61 / 50 30 30 20 20 GUYMON OK 65 86 65 86 63 / 40 30 30 20 20 HEREFORD TX 63 82 61 82 61 / 40 30 30 20 20 LIPSCOMB TX 66 87 64 85 65 / 30 20 20 20 20 PAMPA TX 67 83 63 83 63 / 40 30 30 20 20 SHAMROCK TX 68 86 65 86 65 / 40 30 30 30 30 WELLINGTON TX 68 88 67 88 66 / 40 30 30 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 07/08
Hazardous weather outlook, Jun 4, 3:07 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 307 PM CDT MON JUN 4 2012 OKZ001>003-TXZ001>020-051100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 307 PM CDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS THE PANHANDLES. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...MAINLY THROUGH THE LATE EVENING HOURS. HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS AROUND 60 MPH WILL BE THE PRIMARY HAZARDS. IN ADDITION...LOCALLY HEAVY RAINFALL COULD PRODUCE SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE PANHANDLES TUESDAY THROUGH FRIDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO SEVERE ON ANY OF THESE DAYS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. ALSO...HEAVY RAINFALL MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH LATE THIS EVENING...AND ALSO DURING THE AFTERNOON AND EVENING HOURS TUESDAY THROUGH FRIDAY. KB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:11 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 52 min |
| Jun 3, 7:17 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 58 min |
| Jun 4, 6:51 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.